← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@marleneace

Hi my name isMarlene. I have been on effexor ER for about 4 years. Recently felt like it popped out. NP put me on 60mg Cymbalta for one week with the usual dose of effexor. Second week an effexor every other day with the cymbalta. Then that's it for effexor. I was taking 300mg effexor. From what I've read here, this doesnt seem to be enough time. No side effects yet, I've always had super chills on veneflexine. Hands shake. I've been more agitated than normal, feeling flighty. I need right knee replaced, so joint pain there. Cant go for walks. Also have a spinal fusion in my lower back, arthritis. Pain mge put me on hydrocodone, lowest dose, but I went off. Afraid of becoming addicted + I couldnt get medical insurance. Hearing all these different side effects of withdrawal makes me a bit scared. I hope this NP kknows what shes doing.

Jump to this post


Replies to "Hi my name isMarlene. I have been on effexor ER for about 4 years. Recently felt..."

@marleneace
Here's an article about the difference between Effexor and Cymbalta—https://www.medicinenet.com/cymbalta_duloxetine_and_effexor_xr_venlafaxine/article.htm#cymbalta_duloxetine_vs_effexor_venlafaxine_what_is_the_difference

In this post about quitting Effexor and starting Cymbalta (https://www.drugs.com/answers/fibro-chronic-fatigue-fun-stuff-effexor-150-731489.html), here's what borpheus66 said of his/her experience doing this–"I had been on Effexor XR 150 mg for nearly 2 years and the side effects … became problematic. My doctor obtained authorization from the insurance company to switch me over to Cymbalta 60 mg. I took my last dose Venlafaxine on a Wednesday and replaced it with the Cymbalta the next day. No tapering, no bead counting, no problem. I has some slight lightheadedness that first day, but other than that, the transition was seamless. My doc opined that the Effexor and Cymbalta were similar enough that I didn't need to taper from the Effexor, and he was right."

Only you know how you feel–you say that you're more agitated than normal, so if your agitation worsens and/or you develop other withdrawal symptoms that you find difficult to cope with, let your doctor know.

@marleneace
Hi
I've been on Effexor for about 15 years. In the last few years I've been bumped up to 300 mg. I cannot take long acting release formula so I take the regular one (it has to do with weight loss surgery I had and absorption). So I take 2-75 mg in the morning and the same at night.
I've been weaning down very, very slowly mostly because my memory has gotten really, really bad and I am hoping it is not permanent. BTW, I am 63.
I started by cutting one pm pill into fourths and taking 1 and 3/4 pills. I alternated every other night with that and taking 2 whole pills. Now I am finishing up my first week of taking 1-3/4 pills every night. I'll do it for 2 more weeks. If all is well, then I'll go down to 1-1/2 pills every other night for 3 weeks.
I am doing this very, very slowly in hopes of not having a horrible reaction. My goal is to get down to 75 in the am and 75 in the pm. If that goes well, I'll see how I feel and decide where to go from there.

Keep calm and read your body!
Ronnie (GRANDMAr)

  Request Appointment